MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 214710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observations do not reveal any anomalies on the external device.A versalok peek anchor was loaded into the gun and successfully deployed into test foam.There was no obstruction and the gun functioned smoothly as intended.We cannot confirm this complaint.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed one dissimilar complaint for this lot of 48 devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during arcr the surgeon found the anchor was not deployed by the delivery gun after the inserter of the device was removed.The surgeon put the inserter back and tried to deploy it again, but the anchor was broken when it was deployed up to the middle of the bone hole.The surgeon removed the anchor and used a backup device to complete the procedure.It was reported that no broken piece was left in the patient¿s body.The surgeon succeeded in fixing anchors after this incident.There was no harm to the patient.Please see also medwatch report 1221934-2018-51489.

Brand Name
VERSALOK DEPLOYMENT GUN
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8020422
Report Number1221934-2018-51488
Device Sequence Number11108206
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2016
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1